Strange Heart Rate Increases

Discussion in 'Health Nutrition and Supplements' started by berrymoss, Jul 16, 2010.

  1. berrymoss

    berrymoss New Member

    Joined:
    Nov 5, 2008
    Messages:
    4
    Likes Received:
    0
    I have a question that I'm hoping someone can help me with...

    I was hyperthyroid about 12 months ago. I then had my thyroid zapped with radioactive iodine.
    I then went hypothyroid as my thyroid had been totally destroyed.

    I've now been on 150 ug thyroxine for about 8 months and my latest blood results have come back good.
    Great I thought, as I'd been having a few heart palpitations when it was both Hyper and Hypo.

    So I was out for a 3hr bike ride yesterday going along steadily at a HR of 125bpm when all of a sudden my HR started to rise. It went from 125, to 130, to 135, and up to 145 at which point I stopped cycling. I was starting to panic a bit at this point as I thought I had sorted all of these issues out now. I carried on rising up to 154bpm. Now I realise this isn't high, but I'd stopped riding at this point, and the road hadn't got any tougher when my HR went from 125 to 154bpm.

    This has happened to me twice now in the last 2 months. My HR eventually drops back down a few minutes after I stop exercising.

    Could this be down to my thyroid? Or could it be that my body releases a burst of adrenalin when I panic, that makes it go even higher?

    A colleague has suggested I might even be Anaemic. Could this produce these symptoms?

    I'm about to make an appointment to see my endocrinologist.

    Thanks and hope someone can answer.
     
    Tags:


  2. Froze

    Froze Well-Known Member

    Joined:
    Jul 13, 2004
    Messages:
    4,680
    Likes Received:
    377
    Did you bother to read the side effects of thyroxine? One of the side effects is palpitations! Along with muscle cramps, tremors, stomach disturbances and restlessness.

    But dude, please don't listen to us or a co-worker, we could all be a bunch of nuts with bad idea's, the best thing to do is see your doctor. Make sure you explain everything like you did with us and more if you think of something, and don't forget to mention you ride a bike. He may recommend a different medicine or just stay the course because it won't hurt you even if your riding. He may want to do blood tests to find out what's going on, maybe anemic, maybe dehydrated, maybe something else.

    By the way write down everything so you don't forget to mention something to your sawbones.
     
  3. berrymoss

    berrymoss New Member

    Joined:
    Nov 5, 2008
    Messages:
    4
    Likes Received:
    0
    Froze,

    Thanks for the good reply.

    I've got an appointment with my Doc on Monday
     
Loading...
Loading...